MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN PI; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN PI; STAPLE, IMPLANTABLE
Model Number 4901T
Medical Device Problem Codes Fluid/Blood Leak (1250); Failure to Form Staple (2579)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: health professional (hpro).(surgical intervention).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during the closure of an open esophagectomy, there had been a leakage.The device has not been stapled correctly.To resolve the issue, lavage was performed, a stent was inserted at the revision operation, and the leakage was over sewn.The surgical time was extended to more than 30 minutes and the patient hospitalization was prolonged.An additional operation was also performed.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument was received loaded with a 4.8mm single use loading unit (sulu).Visual inspection of the cartridge noted that the sulu was fully fired.The loading unit was reloaded with staples, reloaded into the instrument and applied to test media.The staple line was properly formed.A review of the device history record indicates the product was released meeting all quality release specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
PI
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7829131
Report Number1219930-2018-04750
Device Sequence Number11347057
Product Code GDW
UDI-Device Identifier10884521066519
UDI-Public10884521066519
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K911252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4901T
Device Catalogue Number4901T
Device Lot NumberN8B0228X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR